My "drug of choice" to battle fatigue is caffeine, lots of it, up until about 3 pm. At which point I "crash" for an hour, never more. I don't usually sleep...just sort of "doze" in front of headline news on the TV, or some other "drone" in the background. Then I'm good for several more hours. I've not found drugs to be helpful..but I've not tried the Provigil, so don't know. Have heard lots of folks doing well on it, though.
Talk to your doctor. Provigil is not the only med. It is a very popular med and seems to be very effective. I don't really suffer too much from fatigue. I am just lucky I guess. I can get some serious brain fog though - not good as a teacher! I have been taking adderall for a while now. It is a psycho-stimulant. It really really helps me. I feel alert and can think and concentrate clearly. This is a drug that is used for ADD. Many of the ADD meds are used by people who have MS. Talk to your doctor and see what is available as those are the only two I know of.
Or go the Uppitycats route and get a good coffee machine and start brewing!!! I love coffee but hate the caffeine headache. I do drink it once in a while as my hubby brews a mean mug.
Great Gtetchen, thanks alot for the post.....
Enjoy your weekend
I am so glad you found something that works!! That is great. Fatigue can be hard to treat. I am not on provigil so I am certainly not the voice of experience here. I have heard that it is easy, especially at first, to overdo it with your knew found energy. I think I med break on the weekends sounds like a good idea and worth a try.
Suuny?? Lynn?? Can you help Deb out with some advice here? Thanks.
Love and prayers,
Good morning D'awesome - how long have you been taking this medication - and how long did it take to kick in. It seems the longer that I am on the copaxone, my eneergy level is improving, but it still has a long ways to go.....
It is frustrating at times, cause just when you have an event to go to, etc, you are flat on your a....... Now that it is warmer out, if my office gets too warm, 'm done. Feel dizzy, sick to my stomach, and crazy tiredness.....
Anyhow, if youcould pass on that info, that would be so great, and have a great day
I hated to do this - this is really good. Email me for an explanation if you want.
Post Edited By Moderator (Gretchen1) : 5/22/2008 7:47:02 AM (GMT-6)
It is nice to hear from you again. I am sorry you are struggling with fatigue so much. It really sounds like you need some med help with this. I am hoping you get some relief there soon. I know you work full time and that must be really rough.
Wow!! Be really careful. I am worried that you are going to crash. I am thrilled of course the it is working for you. I think the half dose is a great idea. You seem very careful and mindful of what you are doing with the meds. I would like to very gently remind you that any references to illegal drugs is prohibited and I had to a edit just tiny bit. I hope you don't mind!!! You have a great post with some very solid and helpful information.
I take adderall in the morning (ten mgs ) and it has really helped me too with the brain fog. I just needed a tiny something to get me through the first part of my day when my work is the most mentally important. It is like you described - clarity!!! It was something I had really worried about until I was given the adderall.
Good luck to you both.
love and prayers,
Well good morning to D'Awesome and Gretchen....great post D'Awesome, and nice to hear from you too Gretchen. I have a neuro appoinmtment in June, so I will mention this mediciation to him.
I have been away for awhile, on a bit of a vacation, as well, helping with the plans for my daughter's wedding that is happening this weekend....
The fatigue and the related brain fog is the worst part of all of this for me, it really does make the afternoon at work sometimes just miserable. It is so unpredictable, there are days when there is none at all, and then there are days that I can hardly make it till noon before feeling the effects. One thing that I have noticed, is that if my office gets too warm, which it does often lately, you can rest to sure that it will be a brutal afternoon - kinda dizzy, head foogy, fingers go numb, headache, etc.....so the heat thing in my office is definately something I need to take care of...
Anyway, thanks for the posts, and have a great day